Alert archive / Montana / Special Weather Statements in 2019
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 27, 2019, 7:21 PM MDT for Judith Basin County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2019, 7:21 PM MDT (01:21 UTC)
- Expired
- Jul 27, 2019, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Great Falls, MT
County Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 114 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3793 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800 WWUS85 KTFX 280121 SPSTFX Special Weather Statement National Weather Service Great Falls MT 721 PM MDT Sat Jul 27 2019 MTZ050-051-280200- Fergus MT-Judith Basin MT- 721 PM MDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JUDITH BASIN AND SOUTHWESTERN FERGUS COUNTIES UNTIL 800 PM MDT... At 720 PM MDT, Doppler radar was tracking a strong thunderstorm near Stanford, moving east at 40 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lewistown, Stanford, Hobson, Moore, Windham, Moccasin, Hilger and Benchland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4707 11038 4737 11025 4740 10935 4688 10935 TIME...MOT...LOC 0120Z 276DEG 36KT 4722 11016 $$ KJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 27, 5:48 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 27, 5:48 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 548 PM MDT Sat Jul 27 2019 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... A cold front will move eastward through the region tonight, producing scattered thunderstorms over Southwest MT. Expect slightly cooler temperatures and lighter winds on Sunday. On Monday, it turns very warm once again, with another chance for afternoon and evening storms over Central and Southwest MT. && .DISCUSSION... Tonight through Sunday...Scattered thunderstorms are moving through Southwest MT. Some storms could be strong this evening. A cold front will move through the region during the evening hours, bringing in slightly cooler temperatures for Sunday. It will remain breezy though for areas northeast of Great Falls on Sunday though. Monday...A fairly strong upper level disturbance will move into Southwest MT by late Monday afternoon and into Central MT by Monday evening. Scattered thunderstorms are expected from this disturbance. Fire weather concerns for dry thunderstorms will be possible, as very warm temperatures develop. Tuesday through Saturday...Overall the NBM is handling this period well for temperatures/pops...with little/no changes. There will be small chances for passing thunderstorms, mostly over Southwest MT on most days. Afternoon highs will be seasonable, and generally near or slightly above normal through the period. Brusda && .AVIATION... Updated 600 PM MDT Sat Jul 27 2019 (28_00Z TAFs) Overall VFR conditions will prevail across the forecast area. Some showers and thunderstorms are possible through the early evening mainly along and east of a line from KLWT to KBZN to KDLN, including KEKS and KWYS. Brief MVFR conditions along with gusty winds are possible with these storms. A cold front will also keep breezy conditions into the early overnight hours for the typical windy locations across central and northern portions. VFR conditions return tonight, with perhaps some haze and smoke possible from area fires especially the Helena Valley. VFR conditions are then expected for Sunday, with some breezy winds possible across the central and north. Anglin && .FIRE WEATHER... Low humidity and gusty winds will continue over North Central MT into the evening hours. Scattered thunderstorms will move through Southwest MT. Some storms will produce strong gusty erratic winds. Expect a wind shift this evening to the northwest as the main cold front moves through. Lighter winds and slightly cooler temperatures are expected on Sunday. On Monday, there is the potential for fire weather highlights over Central/Southwest MT as another round of thunderstorms and very warm temperatures move into the region. It will remain very warm the rest of the week, with small chances for thunderstorms most days. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 55 81 52 88 / 0 0 0 10 CTB 50 78 47 84 / 0 0 0 0 HLN 54 85 53 88 / 0 0 0 20 BZN 50 83 49 88 / 20 0 10 20 WEY 40 79 41 81 / 40 0 0 30 DLN 49 82 50 83 / 20 0 0 40 HVR 55 82 52 90 / 0 0 0 0 LWT 53 78 50 84 / 20 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening Central and Eastern Lewis and Clark National Forest Areas...Chouteau and Fergus Counties...Eastern Beaverhead National Forest...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty...Hill and Blaine Counties...Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front. Red Flag Warning until 9 PM MDT this evening Helena and Townsend Ranger Districts of the Helena National Forest. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 27, 4:49 PM MDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Great Falls MT
449 PM MDT Sat Jul 27 2019
MTZ008-015-272330-
Madison MT-Beaverhead MT-
449 PM MDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON...
SOUTHEASTERN BEAVERHEAD AND SOUTHERN GALLATIN COUNTIES UNTIL 530 PM
MDT...
At 448 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 22 miles south of Alder to 6 miles southeast
of Lima to 16 miles east of Gilmore. Movement was east-southeast at
40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Lima, Monida, Bannack Pass, Lakeview, Snowline, Raynolds Pass and Red
Rock Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4445 11300 4450 11303 4462 11270 4512 11230
4509 11137 4476 11137 4470 11149 4466 11147
4459 11153 4454 11148 4456 11171 4451 11182
4456 11187 4452 11211 4457 11230 4453 11236
4446 11237 4450 11269 4448 11278 4436 11284
TIME...MOT...LOC 2248Z 252DEG 50KT 4501 11221 4458 11249 4437 11295
KJSpecial weather statement, Jul 27, 5:12 PM MDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Great Falls MT 512 PM MDT Sat Jul 27 2019 MTZ054-280000- Meagher MT- 512 PM MDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEAGHER COUNTY UNTIL 600 PM MDT... At 512 PM MDT, Doppler radar was tracking a strong thunderstorm 25 miles north of Clyde Park, or 26 miles southeast of White Sulphur Springs, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Meagher County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4620 11069 4640 11065 4642 11028 4618 11029 TIME...MOT...LOC 2312Z 275DEG 26KT 4626 11055 KJ
Special weather statement, Jul 27, 5:23 PM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Great Falls MT
523 PM MDT Sat Jul 27 2019
MTZ008-015-055-280015-
Madison MT-Beaverhead MT-Gallatin MT-
523 PM MDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON...
SOUTHEASTERN BEAVERHEAD AND CENTRAL GALLATIN COUNTIES UNTIL 615 PM
MDT...
At 522 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ennis to 16 miles southeast of Virginia
City to 7 miles north of Spencer to 22 miles northwest of Monteview.
Movement was east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Virginia City, Ennis, Monida, Big Sky, Yellowstone Village, Targhee
Pass, Raynolds Pass and Monida Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4438 11288 4461 11253 4520 11200 4554 11201
4558 11086 4536 11092 4535 11104 4508 11104
4511 11110 4505 11115 4449 11111 4475 11139
4470 11149 4454 11148 4451 11182 4456 11187
4452 11211 4457 11229 4445 11239 4449 11268
TIME...MOT...LOC 2322Z 280DEG 34KT 4538 11179 4512 11172 4448 11215
4422 11274
KJSpecial weather statement, Jul 27, 6:13 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Great Falls MT
613 PM MDT Sat Jul 27 2019
MTZ008-015-055-280045-
Madison MT-Beaverhead MT-Gallatin MT-
613 PM MDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON...
SOUTHEASTERN BEAVERHEAD AND SOUTHEASTERN GALLATIN COUNTIES UNTIL 645
PM MDT...
At 613 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northwest of Crescent Lake to near
Island Park Reservoir. Movement was east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
West Yellowstone, Big Sky, Targhee Pass, Raynolds Pass, and Red Rock
Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4475 11138 4471 11141 4470 11149 4466 11147
4459 11153 4454 11148 4456 11159 4452 11178
4535 11141 4539 11092 4535 11093 4535 11104
4508 11104 4511 11110 4505 11115 4501 11110
4449 11110
TIME...MOT...LOC 0013Z 271DEG 34KT 4520 11122 4441 11162
KJSpecial weather statement, Jul 27, 6:56 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Great Falls MT
656 PM MDT Sat Jul 27 2019
MTZ012-050-280130-
Cascade MT-Judith Basin MT-
656 PM MDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JUDITH BASIN...WESTERN
FERGUS AND SOUTHEASTERN CASCADE COUNTIES UNTIL 730 PM MDT...
At 655 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Geyser, or 22 miles west of Stanford, moving east
at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Stanford, Windham and Benchland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4707 11069 4727 11057 4728 11013 4727 11012
4728 11010 4727 11000 4723 11000 4722 10993
4698 10994
TIME...MOT...LOC 0055Z 278DEG 37KT 4718 11069
KJSpecial weather statement, Jul 27, 7:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Great Falls MT 721 PM MDT Sat Jul 27 2019 MTZ050-051-280200- Fergus MT-Judith Basin MT- 721 PM MDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JUDITH BASIN AND SOUTHWESTERN FERGUS COUNTIES UNTIL 800 PM MDT... At 720 PM MDT, Doppler radar was tracking a strong thunderstorm near Stanford, moving east at 40 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lewistown, Stanford, Hobson, Moore, Windham, Moccasin, Hilger and Benchland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4707 11038 4737 11025 4740 10935 4688 10935 TIME...MOT...LOC 0120Z 276DEG 36KT 4722 11016 KJ
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:13 PM MDT | Special Weather Statement | TFX | 32 min | |
| Jul 27, 6:56 PM MDT | Special Weather Statement | TFX | Judith Basin | 34 min |
| Jul 28, 8:54 AM MDT | Red Flag Warning | TFX | Broadwater, Gallatin, Jefferson, Lewis and Clark, Meagher | 39 hr |
Nearby
Special Weather Statements in Montana, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.